Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 27, 2006, 2:28 PM PDT for Clark County, Nevada. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 2:28 PM PDT (21:28 UTC)
- Expired
- Jun 27, 2006, 3:15 PM PDT
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 106 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4134 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 272128 SVRVEF NVC003-272215- /O.NEW.KVEF.SV.W.0007.060627T2128Z-060627T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 228 PM PDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 315 PM PDT. * AT 218 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES SOUTH OF INDIAN SPRINGS...OR ABOUT 8 MILES NORTHWEST OF MT. CHARLESTON...AND WAS MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN CLARK COUNTY AROUND 240 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3627 11574 3635 11554 3660 11565 3647 11586 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 272153 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 251 PM PDT TUE JUN 27 2006 NVC003-272215- /O.CON.KVEF.SV.W.0007.000000T0000Z-060627T2215Z/ CLARK NV- 251 PM PDT TUE JUN 27 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR WEST CENTRAL CLARK COUNTY... AT 249 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES SOUTHEAST OF INDIAN SPRINGS...OR NEAR KYLE CANYON ROAD. ANOTHER SEVERE THUNDERSTORM WAS NEAR COLD CREEK. THE STORMS WERE NEARLY STATIONARY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3627 11574 3629 11547 3660 11565 3647 11586 $$ PIERCE
000 WWUS55 KVEF 272217 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 315 PM PDT TUE JUN 27 2006 NVC003-272225- /O.EXP.KVEF.SV.W.0007.000000T0000Z-060627T2215Z/ CLARK NV- 315 PM PDT TUE JUN 27 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CLARK COUNTY EXPIRED AT 315 PM PDT... THE SEVERE THUNDERSTORM OVER THE SPRING MOUNTAINS NEAR KYLE CANYON ROAD OR HIGHWAY 157 HAS WEAKENED. THE STORM WILL STILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN UNTIL 330 PM. LAT...LON 3627 11574 3629 11547 3660 11565 3647 11586 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 9:30 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 27, 9:30 AM PDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT TUE JUN 27 2006 .SYNOPSIS...AN AREA OF HIGH PRESSURE OVER NEVADA WILL SLOWLY SHIFT TO THE FOUR CORNERS THE REST OF THE WEEK. THE RESULTING SOUTHEAST FLOW WILL DRAW UP MOISTURE FROM MEXICO FOR ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE REGION TODAY AND INCREASING STORM COVERAGE WEDNESDAY AND THURSDAY. && .UPDATE...ONLY VERY LIMITED CONVECTION SO FAR THIS MORNING EXCEPT FOR A COUPLE OF SPOTS SOUTH OF SAN BERNARDINO COUNTY. CURRENT PACKAGE LOOKS GOOD AS MAIN AXIS OF CONVECTION EXPECTED IN CALIFORNIA PORTION OF CWA TODAY. MAY HAVE TO BUMP DOWN HIGHS A BIT DUE TO CLOUD COVER BUT WILL HOLD OFF FOR ANOTHER HOUR OR TWO TO SEE HOW TEMPERATURES REACT THIS MORNING. && .PREVIOUS DISCUSSION FROM 3 AM PDT...SHORT TERM...LIMITED CONVECTION WAS DEVELOPING EARLY THIS MORNING ALONG A LINE NEAR I-40 IN CENTRAL MOHAVE COUNTY AND EXTENDING WEST INTO EASTERN SAN BERNARDINO COUNTY. THIS WAS APPARENTLY IN RESPONSE TO A DISTURBANCE NEAR YUMA PRODUCING MID LEVEL CONVERGENCE WITH THE NORTHERLY FLOW FROM THE HIGH WITH ITS AXIS ROUGHLY ALONG THE CALIFORNIA/NEVADA BORDER. THIS COULD PRODUCE ISOLATED THUNDERSTORMS THIS MORNING ACROSS SOUTHERN MOHAVE AND SAN BERNARDINO COUNTIES. THE 00Z AND 06Z NAM AND GFS INDICATE THE RIDGE AXIS SHIFTS SLIGHTLY EAST TODAY AND SHOULD EXTEND FROM LAKE TAHOE DOWN THROUGH SOUTHERN NEVADA INTO SOUTHEAST ARIZONA. CONSIDERING THAT MUCH OF MONDAYS CONVECTION OCCURRED NEAR THE RIDGE AXIS...THIS SHOULD LEAD TO INCREASING COVERAGE ACROSS OUR FORECAST AREA ESPECIALLY OVER INYO/SAN BERNARDINO AND POSSIBLY CLARK COUNTIES. THE MAIN PATTERN SHIFT IS FORECAST TO OCCUR WEDNESDAY AS THE RIDGE AXIS MIGRATES FARTHER EAST AND BRINGS SOUTHEASTERLY FLOW AND INCREASING MOISTURE TO MOST OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE FORECAST TO INCREASE TO BETWEEN 1 AND 1.5 INCHES FOR SOUTHERN NEVADA AND POINTS SOUTH. THE SOUTHERN SIERRA ALSO WILL SEE A SIGNIFICANT INCREASE AS MOISTURE IS TRANSPORTED FROM MEXICO UP THROUGH SOUTHERN CALIFORNIA. BOTH THE GFS AND NAM INDICATE THAT MOISTURE SHOULD STAY IN PLACE OVER THE AREA THURSDAY AS AS A WEAK TROUGH DEVELOPS OVER THE EASTERN PACIFIC. NEITHER MODEL INDICATES SUFFICIENT SOUTHWEST FLOW DEVELOPING TO PUSH THE MOISTURE EAST. THE SOUTHERN SIERRA MAY SEE SLIGHTLY LESS CONVECTION THURSDAY BUT CONFIDENCE IS NOT THAT GREAT. IF ANYTHING...A SLIGHTLY STRONGER JET ALOFT AND SOME INCREASING SHEAR MAY HELP ENHANCE CONVECTION...ESPECIALLY OVER ESMERALDA...CENTRAL NYE AND LINCOLN COUNTIES THURSDAY AFTERNOON AND EVENING. .LONG TERM...MEDIUM RANGE MODEL PROGS KEEP UPPER HIGH PRESSURE BASICALLY IN THE VICINITY OF ARIZONA OR JUST EAST OF THE CWA THRU THE EXTENDED PERIOD. THIS GENERAL POSITION WOULD MAINTAIN MOIST FLOW INTO AT LEAST THE EASTERN FORECAST AREA. BOTH THE GFS AND ECMWF SHOW SOME MID LEVEL DRYING OVER THE WESTERN ONE THIRD OF THE CWA OVER THE WEEKEND AND INTO EARLY NEXT WEEK....ESPECIALLY SUNDAY AND MONDAY. HOWEVER...RIDGE REMAINS TOO STRONG FOR COMPLETE DRYING AS WEAK IMPULSES FROM THE WEST ARE LIKELY TO LIFT TO THE NORTHEAST OVER THE HIGH INSTEAD OF SUPPRESSING OR REPLACING THE RIDGING. KEPT POPS CONFINED TO THE SOUTHERN AND EASTERN SECTIONS THESE DAYS AS A COMPROMISE. ONLY MINOR TWEAKS MADE TO TEMPERATURES AS THE LATEST MEX/MEN IS SIMILAR TO PREVIOUS GUIDANCE NUMBERS. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS IN THE BARSTOW CORRIDOR THIS MORNING WILL BECOME MORE SCATTERED BY AFTERNOON. ISOLATED THUNDERSTORMS WILL ALSO DEVELOP IN THE BEATTY..MORMON MESA AND PEACH SPRINGS CORRIDORS THIS AFTERNOON. THUNDERSTORMS WILL LIKELY DEVELOP OVER THE MOUNTAINS WEST AND NORTH OF KLAS LATE THIS MORNING AND AFTERNOON AND THERE IS A POSSIBILITY A THUNDERSTORM COULD TEMPORARILY IMPACT KLAS WITH THE MAIN THREAT BEING STRONG GUSTY AND VARIABLE WINDS. THE MOST FAVORABLE TIME WOULD BE BETWEEN 22Z AND 02Z WHEN CONDITIONS ARE MOST UNSTABLE. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/ADAIR/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.